Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 48, NWS Shreveport, LA

March 20, 2012Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Mar 20, 2012, 9:31 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Mar 21, 2012, 1:28 AM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 9:31 AM CDT (14:31 UTC)
In effect from
Mar 21, 2012, 1:28 AM CDT
Expired
Mar 23, 2012, 8:30 PM CDT
In force
67 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Moderate

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Horatio (HRGA4).

Action stage
20.5 ft
Minor stage
27 ft
Moderate stage
28.5 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WGUS44 KSHV 201431
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT TUE MAR 20 2012

ARC081-133-OKC089-211431-
/O.EXT.KSHV.FL.W.0038.120321T0642Z-120323T1903Z/
/IDBO2.2.ER.120321T0642Z.120322T0600Z.120323T0103Z.NO/
931 AM CDT TUE MAR 20 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE RIVER NEAR IDABEL OKLAHOMA.
* FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 800 AM TUESDAY THE STAGE WAS 15.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 30 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 32.9 FEET BY EARLY THURSDAY MORNING.  THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 32.0 FEET...MINOR TO MODERATE FLOODING WITH HUNDREDS OF 
  ACRES OF LOWLAND INUNDATED.  FARMERS AND RANCHERS SHOULD MOVE CATTLE 
  AND FARM MACHINERY TO HIGHER GROUND UNTIL THE HIGH WATER ENDS.

&&
 
LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

ARC061-081-133-OKC089-211431-
/O.NEW.KSHV.FL.W.0048.120321T0628Z-120324T0130Z/
/HRGA4.2.ER.120321T0628Z.120321T1200Z.120323T0730Z.NO/
931 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER AT HORATIO ARKANSAS.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 900 AM TUESDAY THE STAGE WAS 15.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 27 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 29.3 FEET BY WEDNESDAY MORNING.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 29.0 FEET...THE BOAT RAMP RECREATION AREA AT WILTON 
  ARKANSAS DOWNSTREAM FROM HORATIO IS FLOODED AND CLOSED.  ALSO THE 
  RESIDENTIAL HOUSING DEVELOPMENT THREE MILES WEST OF HORATIO IS 
  SUFFERING FROM MINOR FLOODING.

&&
 
LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459

$$
1 follow-up statement
966 
WGUS84 KSHV 210201
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT TUE MAR 20 2012

ARC081-133-OKC089-220201-
/O.EXT.KSHV.FL.W.0038.120322T0000Z-120323T0600Z/
/IDBO2.1.ER.120322T0000Z.120322T0000Z.120322T1200Z.NO/
901 PM CDT TUE MAR 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR IDABEL OKLAHOMA.
* FROM WEDNESDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 800 PM TUESDAY THE STAGE WAS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...MINOR LOWLAND FLOODING.

&&
 
LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

ARC061-081-133-OKC089-210231-
/O.CAN.KSHV.FL.W.0048.000000T0000Z-120324T0130Z/
/HRGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 PM CDT TUE MAR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER AT HORATIO ARKANSAS.
* AT 800 PM TUESDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.5 FEET 
  EARLY THURSDAY MORNING.

&&
 
LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:09 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Mar 20, 4:09 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 AM CDT TUE MAR 20 2012

.DISCUSSION...
CLOSED UPPER LOW CENTERED OVER EASTERN NEW MEXICO THIS MORNING
WILL DRIFT SLOWLY EAST OVER THE NEXT 24 HOURS. MODELS AGREE ON A
LOCATION AROUND KSPS. THIS WILL ALLOW A SLOW MOVEMENT OF THE
WIDESPREAD TEXAS CONVECTION...NOW LOCATED FROM NEAR KLRD TO KTXK...
TO SHIFT EAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. WILL
KEEP THE CURRENT FLASH FLOOD WATCH AS IS...WHICH BASICALLY
FOLLOWS THIS SLOW MOVEMENT. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...
AS A CAPPED ATMOSPHERE CONTINUES AHEAD OF THE CONVECTION...WHERE THE
WARMER SURFACE TEMPERATURES ARE EXPECTED THIS AFTERNOON.
HOWEVER...WITH A 60 KT LOW LEVEL JET IN PLACE...DAMAGING WIND IS
POSSIBLE IN ANY THUNDERSTORM. ALSO LOW LEVEL WIND SHEAR WOULD BE
CONDUCIVE TO ROTATING STORMS...BUT IF COOL OUTFLOW FROM EXISTING
CONVECTION OVERTAKES THE HIGHER TEMPS AND DEWPOINTS...CHANCES OF
A SPIN UP WOULD BE GREATLY DIMINISHED. ON WEDNESDAY...THE
EASTWARD PROGRESSION OF THE UPPER LOW STOPS...SO RAINFALL LIKELY
TO CONTINUE ACROSS MUCH OF THE CWA. RAINFALL RATES SHOULD DIMINISH
SOME...SO FLOODING MAY BECOME RESTRICTED TO RIVERS ONLY. BY
THURSDAY...DRY AIR IS ENTRAINED INTO THE CIRCULATION AROUND THE
LOW...WITH RAIN CHANCES DECREASING AREA WIDE. ON FRIDAY...THE LOW
MOVES NORTHEAST...LEAVING DRY AIR OVER THE CWA FOR THE REMAINDER
OF THE SEVEN DAY FORECAST PERIOD.

TEMPERATURES WILL BE DIFFICULT TO PREDICT TODAY...AS COOL OUTFLOW
FROM CURRENT CONVECTION SPREADS EAST. THINK THERE WILL A SHARP
LINE SET UP BETWEEN THE CONVECTIVE OUTFLOW AND WARM AIR...BUT THE
LOCATION IS A GUESS...WITH WARM AIR POSSIBLY SHIFTING BACK WEST IN
THE AFTERNOON. WITH SOUTHERLY SURFACE WIND EXPECTED TO CONTINUE IN
THE SHORT TERM...TRENDED ABOVE GUIDANCE UNTIL THE SYSTEM LEAVES
THE AREA.

&&

MVFR/VFR FLIGHT CATEGORIES ARE BEING OBSERVED ACROSS THE AREA THIS
MORNING...AS WE CONTINUE TO WAIT ON TSRA ACTIVITY TO MOVE DEEP INTO
THE AREA. TSRA ACTIVITY WILL LIKELY AFFECT THE TYR AND TXK TERMINALS
BEFORE THE 12Z ISSUANCE. BOTH THESE TERMINALS ARE REPORTING
LIGHTNING WITHIN DISTANCE. A WET FORECAST IS STILL IN STORE FOR MANY
OF THE ARKLATEX TERMINALS TODAY...AS TSRA WILL BE COMMON THROUGHOUT
THE 12Z TAF PERIOD. VFR FLIGHT CATEGORIES WILL PREVAIL AFTER 15Z
ACROSS MUCH OF THE AREA...EXCEPT WHEN TSRA ACTIVITY IS OCCURRING
MVFR/IFR WILL BE MORE COMMON FOR CIG AND VSBY. THE PREVAILING WIND
WILL REMAIN SOUTHERLY ACROSS THE AREA AT 15 TO 25 KTS...BUT COULD BE
MUCH STRONGER AND VARIABLE NEAR +TSRA ACTIVITY. /11/

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  59  69  51  76 /  90  90  70  40  10
MLU  82  67  72  55  73 /  70  90  90  60  10
DEQ  66  50  65  48  69 / 100  80  50  40  10
TXK  76  55  67  50  71 /  90  80  60  40  10
ELD  81  65  69  50  73 /  90  90  70  60  10
TYR  66  51  67  53  74 / 100  40  30  20  10
GGG  71  54  69  51  76 / 100  70  50  20  10
LFK  78  60  69  50  78 / 100  70  60  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARZ071>073.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: ARZ061-071>073.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070.

LA...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: TXZ138-151-153-167.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: TXZ152-153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

&&

14/11
Hazardous weather outlook, Mar 20, 5:43 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT TUE MAR 20 2012

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-201700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS TODAY AND TONIGHT. A FEW STORMS
MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WIND THE MAIN
THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL TOTALS
TODAY AND TONIGHT OF UP TO 4 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-
201700-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF DEEP EAST TEXAS...NORTH
LOUISIANA AND SOUTH CENTRAL ARKANSAS LATER TODAY AND TONIGHT.
A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING
WIND THE MAIN THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS
CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL
TOTALS THROUGH TONIGHT OF UP TO 3 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Mar 20, 6:11 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      5 N BULLARD             32.21N 95.32W
03/20/2012                   SMITH              TX   BROADCAST MEDIA

            FLOODING REPORTED AT THE INTERSECTION OF FM 346 AND US
            HWY 69

&&

12
Local storm report, Mar 20, 6:33 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     TSTM WND DMG     2 E GILMER              32.73N 94.91W
03/20/2012                   UPSHUR             TX   LAW ENFORCEMENT

            TREE DOWN ON HWY 155 NORTH BETWEEN GILMER AND DIANA

&&

25
Local storm report, Mar 20, 6:58 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 NE QUITMAN            32.82N 95.42W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            FM 69 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      QUITMAN                 32.80N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 2110 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      1 S QUITMAN             32.78N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 2128 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      3 N QUITMAN             32.84N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 1410 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      2 S WINNSBORO           32.93N 95.29W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            FM 312 CLOSED DUE TO FLOODING

&&

12
Local storm report, Mar 20, 8:02 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     FLASH FLOOD      MINEOLA                 32.67N 95.49W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
            COUNTY.

&&

25
Local storm report, Mar 20, 9:26 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      1 S LINDALE             32.49N 95.41W
03/20/2012                   SMITH              TX   LAW ENFORCEMENT

            COUNTY ROAD 463 CLOSED UNDER I-20 DUE TO HIGH WATER

&&

12
Local storm report, Mar 20, 9:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      MINEOLA                 32.67N 95.49W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
            COUNTY.

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:30 PM CDTRiver Flood WarningSHVLittle River4 days
Mar 20, 6:23 AM CDTRiver Flood WarningSHVLittle River, Sevier24 hr
Mar 20, 6:21 AM CDTRiver Flood WarningSHVMcCurtain15 hr
Mar 20, 11:42 AM CDTFlash Flood WarningSHVMcCurtain4 hr

Nearby

River Flood Warnings in Arkansas, 2012River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.